MAUDE Adverse Event Report: BARD ACCESS SYSTEMS LEONARD CENTRAL VENOUS CATHETER - DUAL LUMEN; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS LEONARD CENTRAL VENOUS CATHETER - DUAL LUMEN; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600630
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.(expiration date: 10/2022).
 
Event or Problem Description
It was reported that some time post implant of the chronic catheter, the line allegedly burst while flushing clamped above opening.It was further reported the catheter was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one dual lumen hickman 10f catheter for evaluation.Visual inspection identified an s-shaped rupture 11 cm from the distal end of the red luer.Functional testing confirmed a leak from the identified rupture.Therefore, based on the s-shaped split the investigation is confirmed for a burst.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: this ifu warns: do not use the catheter if there is any evidence of mechanical damage or leaking.Accessories and used in conjunction with this device should incorporate luer lock connectors.Avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth edge atraumatic clamps or forceps.Avoid perforating, tearing or fracturing the catheter when using a guidewire.Prior to beginning placement procedure, do the following: examine package carefully before opening to confirm its integrity and that the expiration date has not passed.The device is supplied in a double sterile package and is non-pyrogenic.Do not use if package is damaged, opened or the expiration date has passed.(product is) sterilized by ethylene oxide.Do not resterilize.Inspect kit for inclusion of all components.Do not use the catheter if there is any evidence of mechanical damage or leaking.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumens.If sutures are used to secure the catheter, make sure they do not occlude or cut the catheter.Clamping the catheter.Selection of the catheter clamp is very important since the catheter is vital to your care.The wrong clamp can damage the catheter.Follow these three rules for clamping: use only smooth-edged clamps.Always clamp the catheter over the reinforced clamping sleeve or tape tab, as instructed by your nurse.Never clamp over the reinforced segment directly adjacent to the connector.(see diagram).Follow the directions of your doctor or nurse regarding when to clamp.Most hickman* and broviac* catheters come with pre-attached clamps and reinforced clamping sleeves - do not clamp here.
 
Event or Problem Description

Brand Name
LEONARD CENTRAL VENOUS CATHETER - DUAL LUMEN
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8160949
Report Number3006260740-2018-03572
Device Sequence Number11312248
Product Code LJS
UDI-Device Identifier00801741051944
UDI-Public(01)00801741051944
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600630
Device Catalogue Number0600630
Device Lot NumberHUCR1207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1